Odd medical problem and new medication added today...psychiatric medication

Discussion in 'The Watercooler' started by DammitJanet, Jan 12, 2011.

  1. DammitJanet

    DammitJanet Well-Known Member Staff Member

    I know, I am always having strange things happening to me..what can I say? Im a strange bird!

    Ever since I got home from Xmas I have been noticing some very strange bumps on the lower extremities of my body. The first thing that happened to me was this really horrible what appeared to be a blister of some kind on the left lower side of my tummy. Now I am a large woman so I have that lapover tummy that folds down and kind of hangs there...Im sure you know what I mean. The blister was on the edge of the lap over part. Not under it but on the side. I know I didnt spill anything or burn it in anyway. It just appeared out of nowhere. Suddenly it just popped on its own and I keep putting antibiotic ointment on it. It still isnt healed completely but it isnt hurting me anymore.

    Now I have developed these marble sized bumps under the skin on my legs and buttocks. Some can be a bit smaller, such as bb sized but they dont have a red head or a white head where they would look like something bit me. They just look like a red bump. They do itch but they dont move. Also...sometimes they go away and just leave a slight red mark to kind of show where they have been. Im wondering if they are some sort of hive. I have a tough time seeing them unless I catch one on the front of my leg.

    I cant think of anything new Im wearing or washing my clothes in. I am not using any new deodorant or soap. The only thing I can remotely think of is that on the 14th of last month the pain doctor told me to start back on neurontin. I had some old neurontin which I used until I went to fill some new prescriptions at the pharmacy. I didnt do that until right before xmas. I probably started using the new neurontin around xmas. Maybe there is something in this new neurontin that I am allergic to. Or maybe I have just developed an allergy to neurontin. That would suit me just fine...lol. I wasnt real keen on adding it anyway.

    What do you all think?

    Just call me itchy and miserable in NC.

    Thankfully I do have a GP appointment tomorrow at 2:40!
  2. Hound dog

    Hound dog Nana's are Beautiful

    With the one that popped was the fluid clear? If so........probably hives.

    Especially if they're ichy.

    When I had the reaction to the adhesive on butterfly strips holding my csection incision together after Nichole was born........... enormous blisters. Now up til then all I'd ever seen were "classic" hives, never a blister. So I called up the OB RN and asked her.....She told me to removed the strips before the reaction got even worse and to take benedryl. That's when I discovered I'm allergic to benedryl in a HUGE way. Those blisters were literally all over my body.

    I'd stop taking the neurotonin and see if it stops. Give it several days as it really can take a while for the hives to go away especially if they're large.

    Itchy is pretty much the giveaway. Most skin infections aren't itchy unless it's a viral rash type thing.........which don't generally give you a large blister type thing.

    If it doesn't go away to go doctor and let them look at it.

    You can develop an allergy to anything at any time. Had that fact driven home by demerol, laytex and a few other things ugh.

  3. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Whats a classic hive look like? LOL. I dont think I have ever had one. I thought they ran in strips though. The fluid in the blister did bust in a clear fluid though if I pick at it, it will bleed. I am one of those who tends to pick at scabs...sigh.

    Can a hive be a marble sized ball under the skin? Im almost afraid to take the benedryl since Im going to the doctor tomorrow and dont want them to go away before she sees them but they are driving me absolutely bonkers!
  4. flutterby

    flutterby Fly away!

    I think I know what you're talking about, but I can't for the life of me remember what they're called. If they're what I'm thinking, they're usually associated with autoimmune disorders - and you have AS which is an autoimmune disorder.
  5. LittleDudesMom

    LittleDudesMom Well-Known Member Staff Member

    A raised marble-sized bump under the skin doesn't sound like a hive to me.....but I'm no doctor!

    It's good that you had a doctor appointment scheduled already for today. Let us know what the doctor thinks.

  6. crazymama30

    crazymama30 Active Member

    Go see the gp, and ask them to take a biopsy of it. What I have seen that is like that has a really long name, and I cannot remember it. The thing I am thinking of is made worse by friction, pressure. The name has bulla in it somewhere.......bullous pemphigoid. http://emedicine.medscape.com/article/1062391-overview there is a link. The Gentlemen that I saw mainly had them on his legs, abdomen, and groin.....and I mean EVERYWHERE in his groin. It was horrilbe. They were big, some the size of golf balls and some bigger. I hope that is not it, as it can be very painful.
  7. Janet,

    I'm thinking that the Neurontin is a likely cause of an allergic reaction. Many of my clients take this medication and I would say a small number - around 2 to 3 percent- develop an allergic reaction to it, and have to change medications. The reaction almost always involves the skin - usually a rash. I'm guessing this is rather common problem since I routinely see it.

    I'm sorry to hear about this development because Neurontin works really well for some folks. But, I'm sure that your doctor can prescribe a replacement medication. Hang in there, rashes are no fun!

  8. DDD

    DDD Well-Known Member

    Hoping the GP can identify and solve the problem. I'll be waiting to hear your visit results. DDD
  9. shellyd67

    shellyd67 Active Member

    Janet, is it possible that it may be shingles ? I would make an appointment to have a doctor take a look.
  10. DaisyFace

    DaisyFace Love me...Love me not


    Sorry to hear that you are not doing so well...

    Before we jump to all kinds of diseases - could they be insect bites, maybe bedbugs? Or ants/fleas that are surviving in your house this winter?

    (Sorry, don't mean to give you the creepy-crawlies...)
  11. susiestar

    susiestar Roll With It

    I don't know what it is, but the doctor needs to see these. i would NOT take benadryl before the doctor sees them. If you really need to, at least take pics of them, up close and then from some distance. Put a ruler or penny in the picture so that there is an indication of how big they are. Be sure to get a side view so that the doctor can see if they are raised or flat, if you can.

    If you don't want to put benedryl on them, but want relief, the triple antibiotic ointment plus pain relief may help cut down on the itching and pain. An oatmeal bath also might help. Aveeno isn't necessary. Take some regular oatmeal (from the canister, not the flavored kind) and put it into the foot part of a pair of old pantyhose/kneehighs. Or an old sock with no holes (I use ones with-o mates). Put about 1/2 to 1 cup in the sock. Put it under the water as you fill the bath. You can squish it in your hands to help release the dissolved bits. After the bath just toss the oatmeal sock away. It doesn't matter if they are quick oats or old fashioned. In a pinch I once used the instant ones, but only the unflavored kind.

    I hope the itch goes away and so do the blisters!
  12. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Well...the one that actually came up to look like a blister actually looked exactly like one of the bullous ones. Scary! doctor did culture that one.

    None of the other links look like any of the other bumps and of course, since I took the benedryl last night, the bumps were MIA. Sigh. He says maybe they could possibly be the same thing...or maybe MRSA or maybe allergic but he thinks that would go out to my arms and face too but I think they just havent reached that far yet. I get a slight redness on my arms and a slight itchiness but it isnt turning into bumps yet. Just last night they migrated past my hip region up to past my shoulder blades. They feel like they want to start come back out right now but I didnt take the neurontin tonight and I took a benedryl so I will see what happens.

    Of course, Docs dont want to believe medicine could cause this. Especially if I could take it before. My theory on that is 2 fold. Either I have developed an allergy or the company who made this batch uses some filler in it that wasnt in the old batches. Completely possible.

    I do not think it is bites of any kind for two reasons. I sleep in the same bed with Tony and he isnt getting bitten. Also there are no heads or marks or pinpricks in the centers of these bumps. They do look somewhat like a large bite but the thing has no puncture and it feels like a marble and you can feel like three in a row...then somewhere else will have more in a row. Its really odd.